first day on cymbalta do i continue?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

devotee
New Member


Date Joined Apr 2011
Total Posts : 3
   Posted 4/26/2011 6:06 PM (GMT -6)   
two years ago i broke, wound up at the ER in a state of total dread,distress,and overcome by fear. my mind would not stop with the panic, and it took over the body. all the life energy seemed to be gone. had not eaten in weeks except for supper food shakes. at the time i had been taking a very small dose of clonopin. i was admitted and treated with seroquil. four four days i just kept sliding off my chair. after discharge i was treated with seroquil and 2mg xanax three times a day and trazadone. after a short time we stopped the seroquil and cut way back on the xanax, they added zoloft and busbar. i lived like this for 20 months till one day i totaly freaked out. stopped the zoloft and busbar and atarax and remained on just .5 mg of xanax and 100mg of trazodone and of course the methadone. the thing is that by the end the day after all the struggling i'd start to feel like myself, energy would return, i'd get hungry and even happy enough to call a friend pay a bill.on days that were worse i'd tough it out till it was late enough to take my bedtime dose of xanax and trazodone. the trazadone really gave me relief although an hour later it got hard going up the stairs. problem! morning come and so did dread gagging total lack of strength, panic, fear.you should feel better after a nights sleep. no desire to eat maybe a little water,try to distract oneself with tv, grab some pillows and hang for dear life. take the methadone at 10 am sometimes it got me going, not lately, i start feeling so distressed i start walking round and around my house praying, always praying,do you notice that as soon as you feel ok you stop praying? 15 yrs ago after back sugery and six months of stupidity i got on methadone 100mgs, over the last two yrs down to 30 mgs. is there any way out of this hell? 24hrs ago itook my first dose of cymbalta at 12 noon after two hours of some weirdness i laid down and slept all afternoon, eve and night, getting up afew times to snack and change rooms, took my bedtime xanax and trazadone no methadone. am,little better, stressed about being so sluggish, fuzzy, and still can't eat. start walking
praying, i can't just zombie out all day even if it is less distressing. should i take it tonight? where is the energy i'm reading about? how many days to effect a change? will i be able to discontinue the xanax and trazadone? anybody relate?

Post Edited (devotee) : 4/26/2011 6:40:21 PM (GMT-6)


Backpain Sara
Regular Member


Date Joined Apr 2011
Total Posts : 30
   Posted 4/26/2011 11:02 PM (GMT -6)   
Your title was should you take the Cymbalta? I take Cymbalta and it helps me and lifts my spirits but when I first started it like a lot of meds have side effects like drowsiness but it went away. I've taken trazadone to help me sleep before and it knocked me right out. I couldn't imagine taking it with a sleeping pill also. It takes time for some meds to work and I find Cymbalta and Wellbutrin seem to get me out of the downer moments I have had with chronic pain. Maybe you need to review all your meds with your Dr. as it looks like mine can cause drowsiness with narcotics on board also. Cymbalta-I even stopped Cymbalta and I'm still tired in the daytime so I want to see if I can get a stimulant to help me. Take care. Sara
Chronic back and leg pain. Degenerative disc disease for 3 years and unable to work since injuring my back. EMG/nerve test shows peroneal sciatic nerve is being irritated from L4-L5 disc area. Meds-Oxycontin, Cymbalta, lyrica, flexeril,Wellbutrin, Oxazepam for sleep. TX-facet joint, trigger point, nerve block and epidural injections every year x 3 years with temporary relief only. Did PT.

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20190
   Posted 4/26/2011 11:17 PM (GMT -6)   
takes around 6 weeks for it to kick in. around 8 for the full theraputic effect. give it some time. it is a good medication. keep strong. jamie
SCHIZO-AFFECTIVE DISORDER, EMOTIONALLY UNSTABLE PERSONALITY DISORDER, BORDERLINE TYPE -AXIS 2 , BI-POLAR AFFECTIVE DISORDER AXIS 1

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42439
   Posted 4/27/2011 11:10 AM (GMT -6)   
The side effect of drowsiness should go away in a week or two. Please keep taking it so you can see if it is going to help you. Best wishes.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

devotee
New Member


Date Joined Apr 2011
Total Posts : 3
   Posted 4/27/2011 2:58 PM (GMT -6)   
thank you both for your very loving shares. i'll be in touch as soon as i get to philly for my monthly week with my mom. i'm so grateful that you have an interest to help. your situation are definitely intense, maybe even more than my own. my blessings go out to you both.

BerryBlonde81
Regular Member


Date Joined Apr 2011
Total Posts : 157
   Posted 4/27/2011 5:04 PM (GMT -6)   
I am on week 3 of Cymbalta myself, within 1 week I felt a little of depression lifting, I am also coming off Paxil and I think that has hit me a little again with the depression but I hear so many good things about Cymbalta that I will just have to keep going and give it a chance I will give it full 8 weeks and that should be full effect....I am waiting and praying and waiting and praying just like you HE IS THERE TO LISTEN AND WILL ANSWER US, WE HAVE TO BE PATIENT...I have come to learn that everything good or bad happens for a reason, there is a purpose for us in this life, even when we feel like hell and think that there is no getting better, we have to keep on trucking on and TRUSTING IN GOD, knowing that he has only the best intentions for us....I can see that may pain has actually brought me to this board to help others, what a blessing for my calling to be to help others, I really enjoy helping and did not think I could help others while going through my own hell...but I see that I can and all of those on here read and post and we just help each other out....I hope that you have a really good doc that will get you on the right meds, its always trial and error but I hear good things about Cymbalta, keep up the fight you really can win!! We are fighting this with you keep your chin up and keep posting good and bad, its all about letting others know you are here and they can see that they are not alone in the struggle!

I have really been encouraged by reading Psalms in the Bible.....I pray before I read asking God to speak to me in the WORD and encourage me and he does....day by day, keep TRUSTING IN HIM!
Bipolar II - Second Opinion Diagnosed 4/11/2011

Medication History:
Zoloft 1996-2002?
Paxil 20mg 2002?-2001
Paxil 30mg 1/28/11-4/4/11 - increase not helpful; more anxiety; backed down to 20mg nightly
Switching Meds:
4/11/11 Paxil 20mg; Cymbalta 30mg nightly
4/18/11 Paxil 10mg; Cymbalta 60mg nightly
4/24/11 No Paxil; Cymbalta 60mg nightly
375mg daily Deptkote; .25-.5 Klonopin as need
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, June 24, 2018 1:29 AM (GMT -6)
There are a total of 2,974,661 posts in 326,195 threads.
View Active Threads


Who's Online
This forum has 161294 registered members. Please welcome our newest member, TRNS.
272 Guest(s), 2 Registered Member(s) are currently online.  Details
Kippette, JayPoppa